# SDR DLM88001977

- Difficulty date: October 11, 2000
- Submitted: October 18, 2000
- Operation: Air carrier
- Aircraft: N971DL
- Make and model: Doug MD-88
- Aircraft serial: 53214
- Aircraft time: 27,491 hours, 21,823 cycles
- Engine: Pwa JT8D219
- Engine time: 24,615 hours, 19,440 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 2
- Part time: 24,615 hours, 19,440 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: D

## Discrepancy

RIGHT ENGINE HAD NO EGT RISE USING NORMAL START.  RAN ENGINE >20SEC THEN TRIED START W/BOTH IGNITIONS. HAD RAPID EGT RISE TO 510 C MOMENTARILY.  STOPPED START AGAIN.  TOWER MENTIONED FLAMES ON SECOND START ATTEMPED.  EMERGENCY EQUIP SUMMONED.  FIRE MARSHALL DIRECTED US TO FIRE AIRCRAFT HALON BOTTLE.  GROUND FIRE CREW ALSO USED HALON.  RETURNED TO GATE.  REPLACED NR 2 FIRE BOTTLE IAW M/M.  INSPECTED ENG VISUAL  ENGINE START RUN NORMAL, REF M/M 72-00-00-05.
